MAUDE Adverse Event Report: BD KIESTRA LAB AUTOMATION BD KIESTRA INOCULATION SYSTEM; DEVICE, MICROTITER DILUTING/DISPENSING

BD KIESTRA LAB AUTOMATION BD KIESTRA INOCULATION SYSTEM; DEVICE, MICROTITER DILUTING/DISPENSING
Catalog Number 447202
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone #:(b)(6).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with the bd kiestra inoculation system, there was possible contamination of the slide processing module which led to a false patient result.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary this statement is to summarize the investigation of a complaint involving the bd kiestra inoqula.According to the information provided, the bd kiestra inoqula-spm result did not match.No other issues were reported.During the investigation, bd noted that the bd kiestra inoqula-slide processing module (spm) result did not match.A research and development (r&d) specialist reviewed the logs and found no irregularities in the slide processing.According to the information provided, discussions with internal microbiology specialists could not explain the discrepancy between the slide result and the plate growth.However, it is believed that the handling actions of the inoqula+ are not the cause.The sample was inoculated without issues, and logs show normal processing of plates and slides.If contamination were from the pipettor or pipette tips, growth would be expected on the dishes, as the instrument inoculates all media in one run.Following this action, no further issues were encountered.Based on investigation, this case has been assessed as confirmed for a bd quality issue.Review found no new trends, risks, or hazards were identified because of this complaint.The issue in this complaint does not require the initiation of a corrective and preventative action (capa).A design history record (dhr) review is not required for this complaint.The complaint was evaluated via other elements of the investigation.Bd quality will continue to closely monitor for trends associated with this issue.
 
Event or Problem Description

Brand Name
BD KIESTRA INOCULATION SYSTEM
Common Device Name
DEVICE, MICROTITER DILUTING/DISPENSING
Manufacturer (Section D)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten
NL 
Manufacturer (Section G)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten
NL  
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20586987
Report Number3010141591-2024-00007
Device Sequence Number8797378
Product Code JTC
UDI-Device Identifier00382904472023
UDI-Public(01)00382904472023(11)210506
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number447202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown